This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Treatment of Venlafaxine Discontinuation Symptoms With Ondansetron

Wilfrid Noël Raby

Published: November 15, 1998

Article Abstract

Sir: Discontinuation symptoms that emerge during sudden or gradual discontinuation of serotonin-norepinephrine reuptake inhibitors (SNRIs), such as venlafaxine, have been reported. The short half-life of 5 hours for venlafaxine renders patients vulnerable to nausea, headache, gastric upset, diarrhea, myalgia, and fatigue upon lowering of the dosage. The manufacturer recommends a gradual discontinuation of venlafaxine to avoid the emergence of such symptoms.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 59

Quick Links: Bipolar Disorder

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Sublingual Dexmedetomidine for the Treatment of Acute Agitation in Adults With Schizophrenia or Schizoaffective Disorder: A Randomized Placebo-Controlled Trial

This RCT determined whether a single dose of sublingual dexmedetomidine reduced acute agitation associated with schizophrenia or...

Read More...